Boots WebMD Partners in Health
Return To Boots

Heart disease health centre

Aspirin and upset stomach

BMJ Group Medical Reference

Aspirin irritates the lining of your stomach. Most people feel this as indigestion soon after taking an aspirin. Others feel a little sick. More rarely, the irritation causes ulcers or bleeding from the stomach lining. To avoid these problems, take aspirin with your main meal or with a large glass of milk.

But if you think you're having a heart attack, don't worry about your stomach. Chew at least 160 milligrams of aspirin as soon as possible.

If you have an upset stomach or pain after you take aspirin, ask your doctor to recommend a brand that protects your stomach lining.

Glossary

ulcer

An ulcer is an open sore. Ulcers can happen in many parts of your body, such as in your stomach, and the skin of your legs, mouth, or genitals.

For more terms related to Heart attack

Citations

For references related to Heart attack click here.
Last Updated: December 18, 2012
This information does not replace medical advice.  If you are concerned you might have a medical problem please ask your Boots pharmacy team in your local Boots store, or see your doctor.

Popular Slideshows & Tools on Boots WebMD

woman looking at pregnancy test
Early pregnancy symptoms
donut on plate
The truth about sugar addiction
smiling african american woman
Best kept secrets for beautiful hair
couple watching sunset
How much do you know?
hand extinguishing cigarette
13 best tips to stop smoking
assorted spices
Pump up the flavour with spices
bag of crisps
Food cravings that wreck your diet
crossword puzzle
Help for the first hard days
probiotic shakes
Help digestion
polka dot dress on hangar
Lose weight without dieting